Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 24, 2011, 5:08 PM EDT for 5 counties in Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 5:08 PM EDT (21:08 UTC)
- Expired
- Apr 24, 2011, 5:34 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
512
WUUS53 KJKL 242108
SVRJKL
KYC121-125-147-199-235-242145-
/O.NEW.KJKL.SV.W.0104.110424T2108Z-110424T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
508 PM EDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
EXTREME SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 545 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARK CAMP...OR 14 MILES NORTHWEST OF WILLIAMSBURG...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LONDON...HUXLEY...BARK CAMP...DEERING...GROVE...RYE...BALDROCK...
ROCKCASTLE SPRINGS...HOLLY BAY REC. AREA...BARTON...VOX...KEAVY...
HIGHTOP...DORTHAE...BUNCH...LILY...FARISTON...LONDON-CORBIN
AIRPORT...BERNSTADT AND SUBLIMITY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3685 8445 3695 8437 3696 8437 3698 8435
3700 8432 3703 8434 3703 8432 3707 8433
3710 8429 3722 8422 3710 8395 3697 8408
3697 8410 3695 8410 3677 8429
TIME...MOT...LOC 2108Z 216DEG 24KT 3691 8429
WIND...HAIL 60MPH 1.00IN
$$
JACOBSON2 follow-up statements
750
WWUS53 KJKL 242125
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
525 PM EDT SUN APR 24 2011
KYC121-147-199-242135-
/O.CAN.KJKL.SV.W.0104.000000T0000Z-110424T2145Z/
PULASKI KY-KNOX KY-MCCREARY KY-
525 PM EDT SUN APR 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCREARY...
EXTREME NORTHWESTERN KNOX AND SOUTHEASTERN PULASKI COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3696 8415 3693 8419 3696 8432 3700 8430
3702 8429 3710 8427 3721 8420 3710 8395
3699 8406
TIME...MOT...LOC 2125Z 204DEG 19KT 3699 8425
$$
KYC125-235-242145-
/O.CON.KJKL.SV.W.0104.000000T0000Z-110424T2145Z/
LAUREL KY-WHITLEY KY-
525 PM EDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL WHITLEY AND LAUREL COUNTIES UNTIL 545 PM EDT...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES
SOUTHWEST OF LONDON...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VOX AND KEAVY AROUND 530 PM EDT.
HIGHTOP AND DORTHAE AROUND 535 PM EDT.
LILY AROUND 540 PM EDT.
BUNCH...BERNSTADT...SUBLIMITY CITY AND LONDON-CORBIN AIRPORT AROUND
545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3696 8415 3693 8419 3696 8432 3700 8430
3702 8429 3710 8427 3721 8420 3710 8395
3699 8406
TIME...MOT...LOC 2125Z 204DEG 19KT 3699 8425
WIND...HAIL 60MPH 1.00IN
$$
KAS768
WWUS53 KJKL 242134
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
534 PM EDT SUN APR 24 2011
KYC125-235-242142-
/O.CAN.KJKL.SV.W.0104.000000T0000Z-110424T2145Z/
LAUREL KY-WHITLEY KY-
534 PM EDT SUN APR 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL WHITLEY
AND LAUREL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3696 8415 3693 8419 3696 8432 3700 8430
3702 8429 3710 8427 3721 8420 3710 8395
3699 8406
TIME...MOT...LOC 2132Z 216DEG 24KT 3704 8417
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:23 PM EDT, 45 minutes earlier.
Area forecast discussion, Apr 24, 4:23 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 423 PM EDT SUN APR 24 2011 .SHORT TERM.../TONIGHT THROUGH TUESDAY/...UPDATED CONVECTION EARLIER IN THE DAY AND SUBSEQUENT CLOUD COVER HELD TEMPERATURES DOWN OVER THE NORTHERN AND CENTRAL PORTIONS OF THE FORECAST AREA...AND HINDERED DESTABILIZATION. THE STRONGEST DESTABILIZATION WAS IN THE SOUTH...AND A CLUSTER OF STORMS HAS MOVED TOWARD THAT AREA FROM MIDDLE TN. MODIFIED NAM SOUNDINGS SUGGEST CAPE OF AROUND 2500 J/KG...CERTAINLY CAPABLE OF SUPPORTING SEVERE WX. THIS AREA OF CONVECTION WILL PROGRESS ENE ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA LATE THIS AFTERNOON. ONCE THIS CONVECTION HAS BEEN DEALT WITH...THE BEST CHANCE AT RAIN TONIGHT IS IN OUR NW COUNTIES WHERE GREATEST DEEP LAYER MOISTURE IS EXPECTED...AND POSSIBLY IN LINE FOR THE CONVECTIVE CLUSTER OVER WESTERN KY LATE THIS AFTERNOON. A STATIONARY BOUNDARY JUST NORTH OF THE OHIO RIVER ON SUNDAY AFTERNOON WILL PULL NORTH AS A WARM FRONT TONIGHT...LIKELY TAKING PRECIP WITH IT. WE WILL BE FURTHER INTO THE WARM SECTOR ON MONDAY...WITHOUT A GOOD FOCUSING MECHANISM FOR CONVECTION. WE COULD HEAT ENOUGH TO POP SOME STORMS ANYWAY...BUT THINK THAT COVERAGE WOULD BE MORE SCARCE. HAVE ONLY USED 20-30 PERCENT POPS. ON MONDAY NIGHT A DEEP LOW PRESSURE SYSTEM WILL TRACK NE ALONG THE AFOREMENTIONED FRONTAL BOUNDARY. WITH ITS PASSING IT WILL PROPEL THE FRONT EASTWARD AS A COLD FRONT FOR A TIME...BUT STALLING BEFORE IT REACHES US. HOWEVER...BOTH THE NAM AND GFS DEVELOP CONVECTION ALONG THE COLD FRONT AND BRING IT EAST. THE GFS IS CONSIDERABLY FASTER AT BRINGING THIS PRECIP EAST THAN THE NAM...AND HAS IT NEAR OUR WESTERN BORDER BY 12Z TUESDAY. HAVE INCLUDED SOME LOW POPS FOR THIS POTENTIAL. WHAT IS LEFT OF THIS PRECIP THEN HEADS INTO OUR AREA ON TUESDAY AS IT DIES OUT. HAVE USED A MOS BLEND FOR POPS...WITH LIKELY OVER ALL BUT OUR EASTERN COUNTIES...WHERE CHANCE WAS USED. .LONG TERM.../TUESDAY NIGHT THROUGH SUNDAY/...UPDATED VERY INTERESTING AND ACTIVE WEATHER EXPECTED FOR THE MIDDLE OF THE WEEK. A DEEPENING AREA OF LOW PRESSURE WILL TRACK INTO THE GREAT LAKES TUESDAY NIGHT...DRAGGING A NORTH/SOUTH ORIENTED COLD FRONT INTO THE OHIO VALLEY. AT THIS POINT...THE STRENGTH OF THIS INITIAL SYSTEM WILL LIKELY DETERMINE EXACTLY HOW FAR EAST THIS FRONT GETS BEFORE STALLING. AREAS ALONG AND JUST EAST OF THE FRONT WILL STAND A GOOD CHANCE FOR REPEATED ROUNDS OF HEAVY RAINFALL FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE PRECIPITABLE WATER VALUES ARE ABOVE 1 INCH OVER EAST KENTUCKY FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...APPROACHING 1.50 INCHES FOR A TIME TUESDAY NIGHT. WITH AMPLE AMOUNTS OF MOISTURE IN PLACE AND A STALLED FRONTAL BOUNDARY...THE SETUP IS VERY GOOD FOR HEAVY RAINFALL. AS MENTIONED ABOVE...UNCERTAINTY EXISTS WITH WHERE THIS HEAVY RAINFALL WILL OCCUR. AT THIS POINT...THE GFS IS MUCH STRONGER WITH THE ORIGINAL SURFACE LOW...WHICH HELPS PUSH THE FRONT INTO EAST KENTUCKY BY TUESDAY NIGHT. HOWEVER...THE NAM AND ECMWF ARE MUCH WEAKER WITH THE SYSTEM KEEPING THE FRONT ACROSS CENTRAL KENTUCKY. CLEARLY THE POSITION WILL MAKE A BIG DIFFERENCE ON WHERE THE HEAVIEST RAINFALL FALLS. THIS IS A WEATHER SITUATION THAT SHOULD BE MONITORED FOR THOSE WITH ANY INTEREST IN CENTRAL OR EASTERN KENTUCKY. A SECONDARY AREA OF LOW PRESSURE WILL SPIN UP ALONG THE FRONT WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE RAPID INTENSIFICATION OF THIS SYSTEM WILL YIELD VERY WINDY CONDITIONS HEADING INTO WEDNESDAY AND PERHAPS EVEN WEDNESDAY NIGHT. WINDS IN THE MIXED LAYER ON WEDNESDAY ARE AROUND 40+ KNOTS. THUS...WITH ANY MIXING DURING THE DAY...EXPECT VERY GUSTY WINDS...WHICH COULD LEAD TO LOCALIZED DAMAGE. FINALLY...SEVERE STORMS WILL ALSO BE A POSSIBILITY FROM TUESDAY NIGHT THROUGH WEDNESDAY. 0-6KM BULK SHEAR OFF THE GFS IS BETWEEN 60 AND 65 KNOTS ACROSS EAST KENTUCKY FROM TUESDAY NIGHT THROUGH WEDNESDAY. THIS IMPRESSIVE SHEAR COMBINED WITH MODEST INSTABILITY WILL PROVIDE A GOOD CHANCE FOR SOME SEVERE STORMS. HOWEVER...THE AREA OF CONCERN WILL BE INFLUENCED BY THE FINAL RESTING PLACE OF THE FRONTAL BOUNDARY. THE SECONDARY AREA OF LOW PRESSURE WILL EVENTUALLY PUSH THE COLD FRONT ACROSS EAST KENTUCKY LATE WEDNESDAY INTO WEDNESDAY NIGHT...WITH MUCH COOLER CONDITIONS SPREADING INTO EAST KENTUCKY BEHIND THE DEPARTING FRONT. THERE COULD BE SOME WRAP AROUND SHOWERS THROUGH THURSDAY AFTERNOON...BEFORE PRECIPITATION ENDS. HIGHS PRESSURE WILL FINALLY BUILD INTO THE AREA FOR THE END OF THE WEEK...AND PROVIDE A QUIETER AND SLIGHTLY COOLER STRETCH OF WEATHER TO START NEXT WEEKEND. && .AVIATION.../18Z TO 18Z/ THE FORECAST AREA WAS PRECIP FREE AND VFR AT TAF ISSUANCE. HOWEVER... THUNDERSTORMS WERE APPROACHING THE SW CORNER OF THE FORECAST AREA FROM MIDDLE TN...WITH A RAIN SHIELD EXTENDING TO THE NORTH. THIS AREA OF THUNDERSTORMS AND RAIN WILL CONTINUE MOVING EAST THIS AFTERNOON...AFFECTING LOCATIONS MAINLY SOUTH AND WEST OF KJKL. A TEMPORARY REDUCTION TO MVFR OR IFR IS POSSIBLE NEAR THE TN BORDER FROM THE THUNDERSTORMS...OTHERWISE VFR IS EXPECTED TO PERSIST. SOME ADDITIONAL SHOWER OR THUNDERSTORM DEVELOPMENT CAN NOT BE RULED OUT ACROSS THE AREA THROUGH THIS EVENING...BUT THE UNCERTAINTY IS TOO GREAT TO INCLUDE IT IN THE FORECAST. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL RETREAT TO THE NORTH OVERNIGHT TONIGHT...WITH DRY WEATHER AND VFR CONDITIONS THEN EXPECTED DURING THE DAY MONDAY. WINDS WILL BECOME GUSTIER DURING THE DAY MONDAY...WITH GUSTS TOPPING 20 KT AT TIMES. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ044-050>052. && SHORT TERM...HAL LONG TERM...KAS AVIATION...HAL
Hazardous weather outlook, Apr 24, 4:24 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 424 AM EDT SUN APR 24 2011 KYZ044-050>052-251130- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 424 AM EDT SUN APR 24 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND PERSIST INTO TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. IN ADDITION...FLASH FLOODING IS POSSIBLE THROUGH TONIGHT. SEE ONGOING FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT...AND AGAIN FROM TUESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ058>060-068-069-079-080-083>088-104-106>120-251130- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 424 AM EDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND PERSIST INTO TONIGHT...MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT...AND AGAIN FROM TUESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON. MB
In the hours before
Local storm report, Apr 24, 4:08 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL MONTICELLO 36.84N 84.85W
04/24/2011 E0.75 INCH WAYNE KY LAW ENFORCEMENT
&&
TBREWERSpecial weather statement, Apr 24, 4:14 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 414 PM EDT SUN APR 24 2011 KYZ080-084-085-242045- LAUREL-WHITLEY-MCCREARY- 414 PM EDT SUN APR 24 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT SUNDAY AFTERNOON... SOUTHWESTERN LAUREL... NORTHWESTERN WHITLEY AND EASTERN MCCREARY. AT 413 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRUNK...OR 6 MILES SOUTH OF WHITLEY CITY...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOLLYHILL AROUND 420 PM EDT...BEULAH HEIGHTS AROUND 425 PM EDT...DUCKRUN AROUND 430 PM EDT...BON AROUND 435 PM EDT...KRUPP AROUND 440 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. JACOBSON
Local storm report, Apr 24, 4:16 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL MONTICELLO 36.84N 84.85W
04/24/2011 E1.00 INCH WAYNE KY TRAINED SPOTTER
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:35 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 25 min |
| Apr 23, 9:03 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 27 min |
| Apr 24, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 30 min |
| Apr 24, 3:59 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 18 min |
| Apr 24, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.